Bisoprolol

Hi - I've just been reading through previous posts and noticed that a few times indigestion is mentioned alongside bisoprolol. Does anyone know if there is a link? I've had the most awful indigestion for nearly three weeks now and it coincides with increasing the dose from 1.25 to 2.5 a day. I'm quite intolerant of many medications so wouldn't be too surprised.

Thanks!

13 Replies

oldest ā€¢ newest
  • Hi I do get indigestion and take bisoprolol but find if I eat bread or pastry induces the indigestion ok otherwise so can't put it down to the medication

  • Hi!

    Just saw this message and wanted to let you know that most commercially made loaves contain Soya flour which gives me terrible heart burn and palpitations so that I avoid any products which contain soya flour or meat substitute. Could it be due to that rather than the medication your are taking? Try eating sour dough bread or no bread, buns parties or puddings that have used Soya flour and see if it makes any difference.

    Good luck!

  • French loaves and Ciabatta bread tends not to contain Soya flour so worth looking for bread and pastry that does not use it. It is put in by bread manufacturers to bulk up their loaves. Avoid sliced bread unless from a good baker shop.

  • I take bisoprolol but haven't experienced indigestion. I don't think it's listed as one of the possible side effects. Maybe your pharmacist could help as I have found mine both good on answering questions about side effects of medications and also quick and easy to consult. No waiting for an appointment - just walk in and ask!

  • Hi Gildy,

    I was diagnosed with AF in January 2010. At that time I was put on an assortment of medications - including 5 mg of Bisoprolol. Some 4 months later I noticed a connection with the onset of an AF event and food I'd eaten.

    I must say I'd never associated Bisoprolol with digestive issues, more a dysfunctional Vagal Nerve. My digestive symptoms were ........ and not in any particular order ......burping, intestinal gurgling, bloating accompanied by massive pain in the left chest, and diahorrea.

    I consulted a Nutritionist and adopted a new food intake plan which included FODMAPS, wheat free and gluten free and added sugar free and my AF onsets progressively lessened and lessened. I now haven't had an AF event for a little over 2 years.

    In effect I treated calming the vagal nerve, not calming the AF or Bisoprolol per se, I had a bad time with Bisoprolol at first but now have no problems at all - it produces a nice steady heart rate of around 63 to 67 bpm.

    John

  • Thanks John - I'll have to look closer at my diet! Already off sugar and unrefined carbohydrates. Have to say I'd find gluten free difficult but ut may come to it.

    Gill

  • I too get indigestion, sometimes extremely painful. I do take bisoprolol, but have always blamed the dabigatran which I also take.

    The indigestion is worse if I take insufficient water with the medication. Recently I have started taking the meds just before eating rather than after, and I think things are better.

  • Thanks - that's the trouble when you're on so many medications - difficult to know which, if any are causing the problem!

  • Hi yes Bisoprosol does most definitely cause indigestion!!!! I am such a cocktail of drugs to control my af and sadly most of them have side effects!!!!!

  • How sad, Gillyflower13, you are taking a cocktail of drugs to control your AF especially since your last reply to a post stated you've had ongoing AF for 20 years. Again, my best wishes for your ablation in June and I hope you get to come off some of the cocktail.

  • Think you've replied to the wrong person- I'm Gilldy not GillifloweršŸ™

  • I can obviously only speak from my own experience but I was prescribed and took Bisoprolol for maybe 6 or 7 years before my medication was changed by the specialist to Sotalol. Yes I have experienced indigestion so much so that ,after being referred for a gastro examination, I was prescribed Osamesrapol (think that's how it's spelt ) It's just another case of pills to ease the effects of other pills. No more radishes or pickles for me and bye bye pork pies! even healthy oily fish is troublesome. Still -happy memories ! and at least I'm still here to be a grumpy old woman .

  • Thanks - there does seem to be a link here but probably not of much help as I've got to take the bisoprolol anyway - just feel the need to know for sure. I've taken it for nearly ten years now but recently increased the dose and started with indigestion. Now taking lansoprazole - as you say 'pills to cure other pills'

You may also like...